As many of you might know, I am on the tail-end of a long, slow taper from opiates
. About a year ago, I was on 200 mcg/hr fent patches, dilaudin, opana, oxycodone
, muscle relaxers, and all kinds of other crap.
I made the decision-I would rather be in some pain than continue to live like this. So, I started my taper (which has been documented here at the forum, for those who might be interested in reading about such things).
As one might expect with such things, there was a certain amount of withdrawal
symptoms attached to each reduction in meds I did. I made some fairly large reductions in dosage, and, basically, I spend the first week or two of each month for the last 10 months being dope-sick. Not full-on withdrawals, mind you! But enough to make you dream of the day when the shits and the vomiting, the cold chills and sweating, and the emotional roller-coaster will finally end. For me, the worst part was always the emotional one. I would be overcome with waves of sadness, thoughts of death-never of mine, but of my wife, kids, dog, friends, total strangers, etc., episodes of crying for absolutely no reason at all. My wife would come in and find me with tears literally soaking my shirt and ask me what was wrong, and all I could say was...absolutely nothing! Its just the process.
Three and a half weeks ago, I took off the last fentanyl
patch and went to the BuTrans (buprenorphine
) patch as my sole opiate
method of pain control.There is absolutely no doubt in my mind that there are no other opiates in my system now, other than the buprenorphine. Any lingering withdrawal symptoms should have cleared out as I became stabilized on the Bupe.
But they haven't. Oh, all of the physical ones are gone now, but the emotional ones seem as if they were not touched. I still break out in tears for no reason at all, I am still haunted by these lingering thoughts of death, and I just don't feel "right" for some reason.
So, my question is this-in the scenario as described above, is it common for the emotional symptoms such as what I have related to continue for this long after the withdrawal process has completed?
Or is this perhaps indicative of an underlying symptom of something else (depression, etc.) that has not yet been diagnosed? Obviously, I am not looking for a diagnosis, but rather, opinions.The last thing I want to do is to replace an opiate habit with a SSRI
habit! Although Cymbalta
has been offered as a treatment for low-back pain, which is a small part of my condition.
I'm just sooo tired of this emotional roller-coaster I'm on! Any ideas?